Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Increased heart rate,pounding,hot spells,breathlessness

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2433 Questions
Question
My normal heart rate is around 68 to 73 when resting but for the last 2 days my heart has felt like it has been racing, almost pounding with the odd sharp twinge. I have just checked my pulse and it s around 105 beats. I am a fitness instructor so very fit. I have also had a few hot spells and breathless periods. Should I see a doctor or should I wait to see the doctor on monday
Posted Fri, 27 Apr 2012 in Heart Rate and Rhythm Disorders
 
 
Answered by Dr. Robert Galamaga 7 minutes later
Hello and thank you for the query.

Your question is a good one and I will try to provide you with some information and recommendations regarding what is going on.

It sounds like you have some type of tachycardia or rapid rhythm. Is there anything you are doing which could raise the rate such as smoking or drinking caffeine or any energy drinks? If not we could consider anxiety as a potential factor. In the absence of anxiety we should talk about rhythm disturbance.

Certain things may contribute to a rhythm disturbance including dehydration or electrolyte abnormalities. I would suggest you drink abgenerous amount of an electrolyte beverage such as Gatorade for the next 24 hours. If your symptoms persist or if you feel chest pain, faintness, nausea or significant shortness of breath then you should see a physician for a full physical examination and consultation.

I thank you again for submitting your query. I hope my response was both helpful and adequate. If you have any additional questions I would be happy to address them.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Follow-up: Increased heart rate,pounding,hot spells,breathlessness 1 hour later
I have no aniexty but have been on a carberhydrate free diet for 2 weeks I have a dull constant ache in my heart area and when I breathe XXXXXXX I feel I can not take a full breath in.
Could it be my diet?
 
 
Answered by Dr. Robert Galamaga 15 hours later
Hello,

Thank you for the follow up question.

Regarding your diet, it would be hard to think of a reason why a low carbohydrate diet would contribute to these type of symptoms. The only way that I could see that this would be a possibility is if the diet or somehow deficient in electrolytes. I do not think this is likely the case for you.

As far as other possibilities we need to consider your lungs and your gastrointestinal tract. Regarding your lungs sometimes a very mild pneumonia could cause these type of symptoms. In addition we never want to dismiss the small possibility of a tiny blood clot in the lungs. This is referred to as a pulmonary embolism. I would say that since your symptoms are so persistent that a visit with a position is certainly warranted within the next day or two. Very likely they could do a quick chest x-ray and maybe some broiled blood work to help analyze this.

Regarding your gastrointestinal tract sometimes irritation of the esophagus can contribute to symptoms of chest discomfort. It would be reasonable to consider a trial of an over the counter medications such as prilosec or omeprazole to decrease the acid secretions in your stomach and promote healing of your esophagus if there is any irritation going on there.

Honestly I think it would really benefit you to visit with a position for a focused physical examination and consultation. This is very likely something that is not worrisome or life-threatening but I think it still warns the consideration of a thoughtful physician.

I thank you again for submitting your question. I hope you found my responses to be helpful. If you have any additional questions I am here for you.

Sincerely,

Dr. Robert.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor